Ohio, 2019

Tornadoes and Damaging Winds in Ohio, April 12, 2019

April 12, 2019 · NWS ILN · 24 events in 6 counties and zones

A line of thunderstorms moved east through the region ahead of an advancing cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$184,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A line of thunderstorms moved east through the region ahead of an advancing cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 12, 5:36 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 12, 5:36 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
636 AM EDT Fri Apr 12 2019

.SYNOPSIS...
A cold front will move through the region today. High pressure
will allow for mostly dry conditions tonight through the day on
Saturday. A strong storm system will move through Saturday
night through Sunday night bringing the potential for severe
weather on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front will work through the area today. Showers and a few
thunderstorms will be possible. Although some enhanced wind
gusts will be possible with the shower activity, severe weather
is not expected. Wind gusts of around 30 to 40 mph will be
possible today. These winds will be possible both with the
shower activity and after the showers have moved out of the
region. Cloud cover will decrease as the precipitation comes to
an end.

High temperatures today will range from the middle 60s to the
middle 70s with the warmest readings across the Scioto Valley.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure will work into the region tonight allowing for
decreasing clouds and winds. Went close to the blend for
temperatures tonight with lows in the 40s.

Cloud cover will be on the increase on Saturday. A few showers
will be possible near and south of the Ohio River on Saturday as
a system begins to work into the area. High temperatures will
generally be in the 60s to around 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Closed low in the southern Plains at the beginning of the period will
open up and lift through the Ohio Valley into the Great Lakes
through Sunday night. Precipitation will spread across the region
Saturday night ahead of a warm front that will approach the Ohio
River by early Sunday morning.

The warm front will lift north as a surface low moves northeast out
of the lower Ohio Valley and across the forecast area. There will be
destabilization in the warm sector although there is some
uncertainty how much will occur. Wind fields will be very strong
providing plentiful shear. So if updrafts can become robust enough,
then there will be the potential for severe storms with damaging
winds and possibly tornadoes. There could be some pretty good rain
rates, so localized flood issues cannot be ruled out.

As the low and associated trailing cold front move east of the area
Sunday evening precipitation will diminish. However, some wrap
around showers will occur late Sunday night into Monday morning.
Temperatures will become considerably cooler with Monday only rising
into the lower to mid 50s.

Ridging will work across the area on Tuesday and continue to
influence the region into Wednesday. This will result in a dry
period with readings rebounding to above normal. Showers will return
Wednesday night into Thursday as the next system moves into the
Mississippi Valley.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LLWS will be present at the start of the TAF period.  Shower
activity and some thunderstorms will move across the TAF sites
this morning as a cold front moves through. Brief MVFR vsbys and
cigs will be likely. Gusty winds will continue through the day
today before decreasing this evening.

OUTLOOK...MVFR conditions and thunderstorms are possible on
Sunday and Sunday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Apr 12, 6:04 AM EST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
704 AM EDT Fri Apr 12 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131115-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
704 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Wind gusts around 40 mph will be possible today. Isolated severe
storms with damaging winds and large hail will be possible this
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe weather will be possible Sunday afternoon and evening.
Damaging winds will be the primarily threat, however isolated large
hail, flash flooding, and a few tornadoes will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required on Sunday.

In the hours before

Special weather statement, Apr 12, 6:08 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 AM EDT FRI APR 12 2019

INZ075-080-KYZ089>091-094-095-121130-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-
Grant KY-
708 AM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SWITZERLAND...
CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT...NORTHWESTERN OWEN AND
GALLATIN COUNTIES UNTIL 730 AM EDT...

At 707 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northeast of Madison to 6 miles southeast of
Bedford, moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...

Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Hartford, Glencoe, Fairview, Ghent, Sanders,
Sparta, Patriot, Worthville, Prestonville, Aberdeen, Wheatley and
Steele Bottom.

This includes I-71 in Kentucky between mile markers 39 and 69.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3874 8526 3869 8520 3889 8520 3900 8497
      3899 8495 3901 8494 3902 8491 3901 8490
      3904 8488 3906 8483 3872 8469 3856 8501
      3857 8504 3856 8506 3858 8508 3860 8508
      3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 1107Z 229DEG 51KT 3880 8528 3853 8524

Novak
Special weather statement, Apr 12, 6:25 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 AM EDT FRI APR 12 2019

INZ066-074-OHZ070-071-077-121200-
Franklin IN-Dearborn IN-Hamilton OH-Warren OH-Butler OH-
725 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...BUTLER AND WEST
CENTRAL WARREN COUNTIES UNTIL 800 AM EDT...

At 725 AM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE... Winds to 45 or 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park, Monroe,
Trenton, Franklin, Springdale, Harrison, Carlisle, South Middletown,
Bright, Ross, Seven Mile, Taylor Creek, Hunter, Dry Ridge and Blue
Jay.

This includes the following Interstates...
 I-74 in Indiana between mile markers 168 and 171.
 I-74 in Ohio between mile markers 0 and 9.
 I-75 in Ohio between mile markers 21 and 35.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3959 8440 3959 8437 3943 8419 3916 8480
      3931 8492
TIME...MOT...LOC 1125Z 233DEG 50KT 3926 8478

Binau
Special weather statement, Apr 12, 6:31 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
731 AM EDT FRI APR 12 2019

OHZ051-060>062-070-121215-
Montgomery OH-Butler OH-Preble OH-Greene OH-Miami OH-
731 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE...NORTHWESTERN
BUTLER...NORTHWESTERN GREENE...MONTGOMERY AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 815 AM EDT...

At 731 AM EDT, radar indicated a strong thunderstorm near Darrtown,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Oxford, Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine,
Oakwood, Wright-Patterson Afb, West Carrollton, Camden, West
Alexandria, Gratis and Seven Mile.

This includes the following Interstates...
 I-70 in Ohio between mile markers 18 and 38.
 I-75 in Ohio between mile markers 46 and 67.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3967 8481 3998 8421 3976 8400 3943 8469
      3962 8482
TIME...MOT...LOC 1131Z 233DEG 49KT 3955 8462

Binau
Special weather statement, Apr 12, 6:34 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 AM EDT FRI APR 12 2019

INZ074-075-KYZ091-121200-
Ohio IN-Dearborn IN-Boone KY-
734 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN AND
NORTHERN BOONE COUNTIES UNTIL 800 AM EDT...

At 733 AM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Florence, Erlanger, Lawrenceburg, Aurora, Rising Sun, Oakbrook,
Burlington, Shawnee, French, Hartford, North Bend, Pate,
Francisville, Belleview, Idlewild, Waterloo, Petersburg, Rabbit Hash,
Hebron and Cvg Airport.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3898 8501 3911 8482 3911 8479 3914 8477
      3915 8475 3914 8474 3902 8461 3902 8462
      3890 8491
TIME...MOT...LOC 1133Z 238DEG 45KT 3892 8486

Hickman
Special weather statement, Apr 12, 6:40 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 AM EDT FRI APR 12 2019

KYZ092-094>096-121215-
Pendleton KY-Owen KY-Kenton KY-Grant KY-
740 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHERN
GRANT...NORTH CENTRAL OWEN AND NORTHWESTERN PENDLETON COUNTIES UNTIL
815 AM EDT...

At 740 AM EDT, radar indicated a strong thunderstorm over Owenton,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Owenton, Butler, Stewartsville,
Morning View, Northcutt, Long Ridge, Bracht, Gardnersville, Eagle
Hill, New Liberty, Twin Bridges, Fiskburg, Needmore, Holbrook,
Sherman, Piner and Elliston.

This includes I-75 in Kentucky between mile markers 157 and 168.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3859 8496 3878 8468 3878 8466 3879 8466
      3880 8464 3880 8462 3882 8461 3887 8454
      3883 8445 3882 8445 3882 8442 3881 8442
      3881 8440 3879 8436 3849 8485
TIME...MOT...LOC 1140Z 229DEG 49KT 3858 8485

Novak
Special weather statement, Apr 12, 6:50 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
750 AM EDT FRI APR 12 2019

OHZ070-071-077-078-121215-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
750 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND SOUTHERN WARREN
COUNTIES UNTIL 815 AM EDT...

At 750 AM EDT, radar indicated a strong thunderstorm over North
College Hill, moving northeast at 60 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Cincinnati, Fairfield, Mason, Lebanon, Norwood, Forest Park,
Sharonville, Blue Ash, Loveland, Springdale, Reading, Montgomery,
North College Hill, Madeira, Wyoming, Cheviot, Milford, Mount
Healthy, Deer Park and Finneytown.

This includes the following Interstates...
 I-71 in Ohio between mile markers 3 and 38.
 I-74 in Ohio between mile markers 12 and 19.
 I-75 in Ohio between mile markers 2 and 23.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3910 8456 3922 8468 3950 8408 3937 8400
      3926 8401
TIME...MOT...LOC 1150Z 238DEG 51KT 3920 8454

Hickman

The radar

The Cincinnati radar (KILN), 40 km away, was scanning. The volume nearest the first event began at 11:55 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Warren

When
April 12, 6:56 AM EST to 7:06 AM EST
Where
Warren County, 2.54 mi WSW of Springboro
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
39.530, -84.270

One tree was uprooted and two others were snapped. Shingles from a neighbor's house were blown off.

Thunderstorm Wind, Warren

When
April 12, 6:57 AM EST to 7:07 AM EST
Where
Warren County, 1.27 mi WSW of Springboro
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.540, -84.250

Four homes lost some roofing shingles. In addition, a shed was blown over and a tree was knocked down.

Thunderstorm Wind, Warren

When
April 12, 6:58 AM EST to 7:08 AM EST
Where
Warren County, 0.69 mi S of Springboro
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.540, -84.230

At least 15 large trees were snapped or blown over.

Thunderstorm Wind, Warren

When
April 12, 6:59 AM EST to 7:09 AM EST
Where
Warren County, 0.87 mi SE of Springboro
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.540, -84.220

Four trees were snapped and several other trees were knocked down. In addition, there was damage to a fence.

Thunderstorm Wind, Warren

When
April 12, 7:04 AM EST to 7:14 AM EST
Where
Warren County, 2.14 mi SSW of Springboro
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.520, -84.240

A tree was knocked down near Red Lion and also along north State Route 123 and Routt Lane.

Thunderstorm Wind, Clermont

When
April 12, 7:14 AM EST to 7:24 AM EST
Where
Clermont County, 0.87 mi NE of Mt Repose
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.210, -84.210

A power pole was knocked down along Deerfield Road between State Route 28 and Woodville.

Thunderstorm Wind, Logan

When
April 12, 7:15 AM EST to 7:20 AM EST
Where
Logan County, 1.72 mi ESE of Mc Morran
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.370, -83.820

Thunderstorm Wind, Greene

When
April 12, 7:18 AM EST to 7:28 AM EST
Where
Greene County, 1.11 mi NE of Goes
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.783, -83.907

Damage occurred to a metal barn roof.

Thunderstorm Wind, Greene

When
April 12, 7:18 AM EST to 7:28 AM EST
Where
Greene County, 1.25 mi SSW of Yellow Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.784, -83.892

A metal barn roof was blown off.

Thunderstorm Wind, Greene

When
April 12, 7:19 AM EST to 7:29 AM EST
Where
Greene County, 1.27 mi ENE of Goes
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.780, -83.900

Several trees were knocked down at a business on Hyde Road.

Thunderstorm Wind, Greene

When
April 12, 7:19 AM EST to 7:29 AM EST
Where
Greene County, 1.02 mi SSW of Yellow Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.786, -83.887

A tree fell on a house.

Thunderstorm Wind, Greene

When
April 12, 7:19 AM EST to 7:29 AM EST
Where
Greene County, 0.97 mi SSW of Yellow Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
39.787, -83.888

Several trees were damaged and power lines were knocked down.

Thunderstorm Wind, Greene

When
April 12, 7:22 AM EST to 7:32 AM EST
Where
Greene County, 1.82 mi E of Yellow Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.804, -83.846

Two barns were damaged.

Thunderstorm Wind, Greene

When
April 12, 7:22 AM EST to 7:32 AM EST
Where
Greene County, 1.82 mi E of Yellow Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.804, -83.846

Damage occurred to a barn which had a wall collapse.

Thunderstorm Wind, Greene

When
April 12, 7:23 AM EST to 7:33 AM EST
Where
Greene County, 3.26 mi ESE of Yellow Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.790, -83.820

A tree fell on a house.

Thunderstorm Wind, Clark

When
April 12, 7:24 AM EST to 7:29 AM EST
Where
Clark County, 0.87 mi NW of Springfield Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
39.840, -83.840

Thunderstorm Wind, Clark

When
April 12, 7:30 AM EST to 7:40 AM EST
Where
Clark County, 0.87 mi SW of Royal
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
39.870, -83.710

Shingles were blown off the roof of a house.

Tornado, Clark

When
April 12, 7:32 AM EST to 7:33 AM EST
Where
Clark County, 2.23 mi SE of Royal to 2.64 mi ESE of Royal
Rating
EF0
Path length
0.75 mi
Path width
25 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.860, -83.667

The tornado touched down on the south side of South Charleston Pike and caused damage to grain bins. Damage was fairly minimal. There was evidence of stronger wind damage in the 75 mph range, as a barn on the north side of South Charleston Pike was destroyed with debris from the barn carried over 1200 feet. Debris pattern strewn downstream in the east-northeast direction was indicative of tornadic circulation.

Tornado, Clark

When
April 12, 7:34 AM EST to 7:36 AM EST
Where
Clark County, 0.73 mi NW of Plattsburg to 0.1 mi W of South Vienna
Rating
EFU
Path length
0.96 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
39.907, -83.630

A tornado was observed by eyewitnesses and caught on video. It stayed over open fields and caused no damage.

Thunderstorm Wind, Clark

When
April 12, 7:36 AM EST to 7:46 AM EST
Where
Clark County, 1.59 mi W of Catawba
Measured
56 kt (64 mph) estimated gust
Property damage
$17,000
Reported by
Public
Coordinates
40.000, -83.650

Siding damage was reported to a house and a barn, along with some roof damage. Five trees were snapped off above the ground. Finally, a deck received some damage.

Thunderstorm Wind, Union

When
April 12, 7:45 AM EST to 7:55 AM EST
Where
Union County, 1.26 mi WNW of Irwin
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
40.130, -83.500

Numerous trees were knocked down at residences on Champaign County Line Road. Also, minor roof damage occurred to a barn.

Thunderstorm Wind, Union

When
April 12, 7:55 AM EST to 8:05 AM EST
Where
Union County, 2.76 mi N of New Dover
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
40.290, -83.300

Several power poles were blown over on Middleburg-Plain City Road.

Thunderstorm Wind, Union

When
April 12, 7:57 AM EST to 8:07 AM EST
Where
Union County, 2.76 mi N of New Dover
Measured
61 kt (70 mph) estimated gust
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
40.290, -83.300

A barn was destroyed on White Stone Road, along with several large trees knocked down and damage to several other small structures.

Thunderstorm Wind, Union

When
April 12, 7:57 AM EST to 8:07 AM EST
Where
Union County, 2.76 mi N of New Dover
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.290, -83.300

A box truck was blown over on US-33 near Beecher Gamble Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyThe tornado archive for Ohio, 2019Warnings in Ohio, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 807481, 807488, 807489, 807490, 807503, 807514, 807602, 807524, 812035, 807528, 807529, 812036, 807571, 807572, 807582, 807603, 807587, 807391, 807395, 807595, 807598, 807601, 807599, 807600.